MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036102050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during an endovascular procedure in a patient with internal carotid artery aneurysm, the subject coil got stuck in the microcatheter, the physician removed the subject coil together with the microcatheter out of the patient vasculature.The physician deployed a flow diverter stent and then attempted to deploy coil from posterior circulation.There was a surgical delay of 1 hour and it was reported that the patient experienced unknown adverse consequences due to the surgical delay.No further information is available.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was confirmed with the packaging.During visual/microscopic inspection, the main coil was found to be stuck in a non-stryker catheter.The main coil was found to be detached/separated.The main coil was found to be kinked/bent and stretched.The coil delivery wire was found to be kinked/bent.The coil introducer sheath was not returned.During functional inspection, the catheter was flushed, and a mandrel was advanced through it, pushing the detached coil out of the catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported coil jammed was confirmed during analysis.The reported patient complications could not be confirmed as the event is procedure/patient related.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer was the coil got stuck in the microcatheter.The device was prepared as per the dfu.Also, additional information indicated that continuous flush was set up and maintained throughout the clinical procedure.The device was returned and the coil was found to be detached and jammed within a non stryker catheter, the coil was removed from the catheter during device analysis and was found to be kinked and stretched, the delivery wire was returned and found to be kinked/bent.The introducer sheath was not returned.In the case of this complaint it is most likely that when the device encountered difficulties during the clinical procedure, the damage caused to the delivery wire and main coil was due to handling and manipulation of the device, causing the coil to prematurely detach and jam within the catheter.Therefore the as reported and as analyzed event of 'coil jammed' and the as reported event of 'patient complications' as well as the as analyzed event of 'main coil prematurely detached/separated during use', 'main coil stretched', 'main coil kinked/bent' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the as analyzed event of 'coil delivery wire kinked/bent' as the issue is associated with handling of the device during the clinical procedure, upon removal of the device from the packaging, or preparation of the device prior to use.
 
Event or Problem Description

Brand Name
TARGET XL 360 STANDARD 20MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15332156
Report Number3008881809-2022-00420
Device Sequence Number20564793
Product Code HCG
UDI-Device Identifier07613327004731
UDI-Public07613327004731
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model NumberM0036102050
Device Catalogue NumberM0036102050
Device Lot Number23456849
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER(MICROVENTION-TERUMO); HEADWAY 17 MICROCATHETER(MICROVENTION-TERUMO)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown